Minnesota, 2005

Flood in Minnesota, June 14 to 27, 2005

June 14 to 27, 2005 · NWS FGF · 1 event in 1 county or zone

5 feet on June 19th. Moderate flooding occurs at Oslo when the Red River reaches a height of 30 feet.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

The Red River at Oslo (MN) rose to a crest around 35.5 feet on June 19th. Moderate flooding occurs at Oslo when the Red River reaches a height of 30 feet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 14, 1:30 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 14, 1:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
230 AM CDT TUE JUN 14 2005

FORECAST CHALLENGE CONCERNS EARLY RAINFALL AND TEMPERATURES.

MODELS IN REASONABLE AGREEMENT THROUGH PERIOD AND WILL USE MIX FOR
FORECAST.

STACKED SYSTEM OVER MN SHOULD SHIFT EAST TO WESTERN GREAT LAKES BY
END OF PERIOD. PCPN TRENDS FROM KMVX-88D SHOWING SIGNIFICANT
DECREASE IN COVERAGE WITH BEST CONCENTRATION OVER NORTH HALF OF FA.
PRECIPITABLE H20 VALUES REMAIN ABOVE AN INCH TODAY AND WITH
CONVERGENCE ALONG NW-SE ORIENTED INVERTED TROUGH FROM NE ND TO
CENTRAL MN AND IMPULSES ROTATING AROUND UPPER LOW WILL NEED TO
MAINTAIN HIGHER POPS VCNTY TROUGH. ELSEWHERE SHRA SHOULD BE MORE
SPOTTY. WITH SIGNIFICANT RAINFALL NOT EXPECTED WILL EXPIRE FLOOD
WATCH WHERE IT HASNT BEEN UPGRADED. SOLAR NEXT TO NIL TODAY WITH
DEEP MOISTURE AND LOW CONVECTIVE TEMPERATURES TEMPERATURE RECOVERY
MINIMAL AND WILL NEED TO CUT TEMPERATURES QUITE A BIT.

WILL MAINTAIN LOW POPS INTO EVENING OTHERWISE SHOULD SEE CLEARING
FROM WEST TO EAST MAINLY LATE WITH FAR EAST LIKELY STAYING IN CLOUDS.

UPPER RIDGE FINALLY BUILDS OVER FA WEDNESDAY AND BEYOND FOR DRYING
AND WARMING PERIOD.

LEESIDE TROUGH REACHES WESTERN DAKOTAS THURSDAY AFTERNOON WITH
POTENTIAL FOR CONVECTION. AT THIS POINT AM NOT SURE IF ANY
CONVECTION WILL REACH FA SO WILL KEEP PERIOD DRY.

NO CHANGES TO REMAINDER OF LONG RANGE.
&&

.AVIATION...EXPECT MVFR...IFR CIGS TO CONTINUE GOOD PART OF DAY WITH
VFR-MVFR VSBY IN -RA BR.
&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNINGS FOR SARGENT...RICHLAND...RANSOM...CASS AND
     TRAILL COUNTIES.
MN...NONE.

&&

VOELKER
Hazardous weather outlook, Jun 13, 5:22 AM CST, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
622 AM CDT MON JUN 13 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-141120-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
622 AM CDT MON JUN 13 2005

...FLOOD WATCH FOR PORTIONS OF THE RED RIVER VALLEY AND ADJACENT
PORTIONS OF WEST CENTRAL MINNESOTA THIS AFTERNOON THROUGH TUESDAY
MORNING.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF RAINFALL IS EXPECTED ACROSS MOST OF THE REGION TODAY
AND TONIGHT. THE POTENTIAL FOR HEAVY RAIN WILL EXIST FROM THE SOUTH
HALF OF THE RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA. ADDITIONAL
RAINFALL AMOUNTS BY TUESDAY MORNING COULD RANGE FROM 1 TO 2 INCHES IN
THIS AREA WHICH WILL AGGRAVATE THE ONGOING FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND OVERNIGHT TO
REPORT RAINFALL AMOUNTS AND POTENTIAL FLOODING PROBLEMS.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE
FOLLOWING URL. WEATHER.GOV/GRANDFORKS      USING LOWER CASE

VOELKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, West Marshall

When
June 14, 3:00 AM CST to June 27, 8:00 PM CST
Where
West Marshall forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
47.983, -95.000

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461041.